PDA

View Full Version : Skin symptoms



grandline0312
06-18-2010, 04:10 PM
Hi everyone,

I've been having some symptoms that I believe could be attributed to Lupus. Of course the constant fatigue, weakness, knee pain, and elbow pain so bad I've had to stopcrocheting.(Im only 21) However last year I started breaking out really bad on my legs and hips with small scaly rashes. Ive went to the doctor in November, she thought maybe it was ringworm so she gave me medicine for that, it then went to excema treatment and finally a referral to a dermatologist. The dermatologist treated me from dec-feb for excezma and in march decided to do a punch biopsy where she later diagnosed me with pityriasis rosea. However pityriasis rosea last for about twelve weeks tops according to research ive don and it has already been 7 months since I started to break out. I have a new dermatologist that I will be seeing on the 26th but I wanted to post some pics and get some other opinions on what this could be. Its has only been getting worse and I seem to breakout more after being outside but its never on my face and outside arms just my legs and inside portions of my arm. the links are on my photobucket @ www.photobucket.com/desiraey . Thanks for taking a look and letting me know your opinion. Sorry for the novel

grandline0312
06-18-2010, 04:13 PM
the password to the albulm is **skinphotos** caution some of the photos are shot rly high on my thigh and hips. Thx for ur time

Serenity81
06-19-2010, 04:46 PM
Your scenario sounds almost identical to mine! My primary symptom has always been skin manifestations. My rash is very similar to yours, mine is also typically confined to my legs and arms, sometimes trunk... I went to 3 dermatologists and 2 allergists only to find out that I'm supposedly allergic to nothing and they also thought it was eczema, gave me steroid creams and sent me on my way. Like you, none of them helped long term.. The most relief I got was a decrease in the itching, but nothing ever really got rid of the rash (until my PCP gave me steroids). Upon going to the rheumy, I was told that my rashes are "classically" associated with lupus. Usually, with discoid lupus, there are rashes that aren't itchy. However, my rheumy explained to me that in some people, the rashes like you and I get are indicative of the immune system running on overdrive (lupus in a nutshell). Since being on Plaquenil since November of 2009, my rash flares are fewer and less severe.. though stress can exacerbate them and different things set them off.

I hope you find some relief soon and get some more definitive answers... it took me almost 5 years to put all of the puzzle pieces together once I'd found a great team of docs. Good luck to you.

scubagramplit
06-19-2010, 05:45 PM
Wow, I just looked at your photos, I do not have anything to the extreme that you have however I do have one rash that looks identical to what you have on my chest along with the malar rash on my face and a small rash on my left cheek that is almost bright red and sometimes has a burning sensation, especially when the sun hits it, even whith sun block on. Now I am going to have to try and take some pictures of this and see what ya'll think. Take care, Jim.

SandyR
06-21-2010, 07:50 AM
Hi grandline0312,

Looking at your photos makes me feel like I am looking into a mirror during a flare! I also have had the same past (rash - dermy - testing - punch biopsy - eczema diagnosis - history of skin rashes). These rashes come and go for me. I take Cutivate (mild steriod cream) which really seems to help with the itchyness and also calms down the rashes. I also try to lub up with lotion as much as possible since dry skin exacerbates the rash for me. I am 100% convinced it is AI related too, but my doctors seem to think I don't know what I am talking about. I should start writing them perscriptions to visit this site, maybe that would open their eyes and minds to new ideas!!!!
Sandy

jmail
06-24-2010, 02:58 PM
I might be imagining things with my symptoms, but I was advised by my pcp last year to quit consuming cow's dairy products (YIKES!), so I have. I'm taking supplements for calcium etc. While I still react to the sun and get funky looking stuff on the face, ears & arms, at least it doesn't seem to be as severe...